Arkansas, 2025Hail and Damaging Winds in Arkansas, April 10, 2025
April 10, 2025 · NWS MEG · 4 events in 2 counties and zones
A longwave trough oriented over the Midwest, ejected a cold front towards the Mid-South. Ahead of this boundary, the Mid-South was positioned within the left entrance region of a strong midlevel jet.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A longwave trough oriented over the Midwest, ejected a cold front towards the Mid-South. Ahead of this boundary, the Mid-South was positioned within the left entrance region of a strong midlevel jet. This feature provided increased ascent through the afternoon. Convective initiation was favored around 2-3 pm along the Tennessee/Kentucky border. Initial storm mode was supercellular, with large hail the primary concern. As this activity moved southeast, storms congealed into broken line segments, creating a greater damaging wind threat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 10, 11:20 AM CST, 2 hours 40 minutes earlier. Its key messages:
- Updated at 1207 PM CDT Thu Apr 10 2025
- Significant river flooding will continue through the end of the week.
- A Slight Risk for severe thunderstorms is in effect for the entire Mid-South today. Large hail and damaging winds are the primary concerns.
- Dry and pleasant outdoor conditions return this weekend.
Area forecast discussion, Apr 10, 11:20 AM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1220 PM CDT Thu Apr 10 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1207 PM CDT Thu Apr 10 2025
- Significant river flooding will continue through the end of the
week.
- A Slight Risk for severe thunderstorms is in effect for the
entire Mid-South today. Large hail and damaging winds are the
primary concerns.
- Dry and pleasant outdoor conditions return this weekend.
&&
.DISCUSSION...
(Today through Wednesday)
Issued at 252 AM CDT Thu Apr 10 2025
Severe weather chances return today as a longwave trough orients
over the Midwest, ejecting a cold front towards the Mid-South.
Ahead of this boundary, the Mid-South will lie within the left
entrance region of a 70 kt midlevel jet. This feature will provide
increased ascent through the afternoon. Convective initiation is
favored around 2-3PM along the TN/KY border. Initial storm mode
will be supercellular with large hail the primary concern. As
this activity move southeast, storms will congeal into broken line
segments, creating a greater damaging wind threat. The latest
CAMs favor less areal coverage of storms, so this is not expected
to be an areawide event. Instead, isolated storms are favored and
most probable in a corridor from northwest Tennessee to northeast
Mississippi. Due to a lack luster tornado parameter space, the
Storm Prediction Center has removed mention of tornado
probabilities from today's risk. Overall storm total rainfall will
remain less than 0.5 inches. Therefore, worsening flood
conditions are not anticipated.
A few stray showers and thunderstorms may develop on Friday as a
reinforcing front sweeps across the Mid-South. Severe weather is
not expected with this activity. Dry conditions return this
weekend as upper level ridging prevails. A warming trend will kick
off Saturday with highs on Monday in the 80s. The next shot of
rain looks to be Monday evening, but it remains too early to tell
specifics.
ANS
&&
.AVIATION...
(18Z TAFS)
Issued at 1207 PM CDT Thu Apr 10 2025
A few thunderstorms may develop this afternoon ahead of a cold
front. Confidence is low regarding thunderstorms reaching any
specific location so did not include in TAFs. Did include a PROB30
group for showers in the KMKL area. VFR conditions will continue
through at least Friday morning. Some MVFR ceilings could develop
by late Friday morning across northeast sections of the Mid-South
ahead of an upper level trough crossing the region. West winds
this afternoon around 5 knots shifting to the northwest and
increasing to around 10 knots Friday morning.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...ANS
AVIATION...ARS
In the hours before
Special weather statement, Apr 10, 1:54 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
254 PM CDT Thu Apr 10 2025
MOZ115-TNZ019-020-048-050-051-102030-
Pemiscot MO-Crockett TN-Lauderdale TN-Dyer TN-Haywood TN-Gibson TN-
254 PM CDT Thu Apr 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PEMISCOT...
NORTHWESTERN CROCKETT...DYER...WEST CENTRAL GIBSON...NORTHEASTERN
LAUDERDALE AND NORTH CENTRAL HAYWOOD COUNTIES THROUGH 330 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Heloise, or near Caruthersville, moving southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fowlkes, Bonicord, Central, Jenkinsville, Rohoboth, Maury Junction,
Halls, Poplar Grove, Dyersburg, Parker, Dog Hill, Tatumville,
Tennemo, Elizabeth, Stokes, Nauvoo, Boothspoint, Nankipoo, Big Boy
Junction, and Finley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Missouri...and west Tennessee.
&&
LAT...LON 3619 8957 3599 8907 3573 8934 3607 8975
3619 8964
TIME...MOT...LOC 1953Z 303DEG 35KT 3611 8960
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JABEvent by event
2 thunderstorm wind, 1 high wind, 1 hail. Local standard time, as filed.
High Wind, Poinsett
- When
- April 10, 2:00 PM CST to 2:05 PM CST
- Where
- Poinsett forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.574, -90.663 (the zone’s center; the record gives no point)
Two 18 wheeler trucks were blown over on I-555 between mile markers 19 and 22. Trailers were not empty.
Thunderstorm Wind, Mississippi
- When
- April 10, 2:23 PM CST to 2:28 PM CST
- Where
- Mississippi County, Blytheville Aprt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.930, -89.830
Hail, Mississippi
- When
- April 10, 2:40 PM CST to 2:45 PM CST
- Where
- Mississippi County, 1.12 mi W of Burdette
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.820, -89.950
Thunderstorm Wind, Mississippi
- When
- April 10, 2:54 PM CST to 2:59 PM CST
- Where
- Mississippi County, 1.12 mi W of Osceola
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.700, -89.990
Metal roof blown off a building on West Keiser Ave in Osceola.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Alabama, April 10, 20251 death · 9 injured · $1.7 million · 2.5 in hail · 412 events
- Hail and Damaging Winds in Georgia, April 10, 20252 injured · $126,000 · 2.5 in hail · 104 events
- Hail and Damaging Winds in Tennessee, April 10, 2025$181,000 · 1.75 in hail · 26 events
- Hail and Damaging Winds in Tennessee, April 10, 2025$51,000 · 1.5 in hail · 28 events
- Hail and Damaging Winds in Alabama, April 10, 2025$500 · 1.75 in hail · 39 events
- Hail and Damaging Wind in Tennessee, April 10, 20252 in hail · 31 events
- Hail in Mississippi, April 10, 2025$30,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Tennessee, April 10, 2025$3,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Missouri, April 10, 20251 in hail · 6 events
- Hail and Damaging Winds in Indiana, April 10, 20251 in hail · 4 events
- Hail and Damaging Wind in Kentucky, April 10, 20251 in hail · 3 events
- Hail and Damaging Wind in North Carolina, April 10, 20251.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254670, 1254668, 1254667, 1254669.